Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

August 14, 2012Oswego County, New York

NWS Buffalo, NY issued this special weather statement at Aug 14, 2012, 7:53 PM EDT for Oswego County, New York. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2012, 7:53 PM EDT (23:53 UTC)
Expired
Aug 14, 2012, 8:15 PM EDT
In force
22 min
Issued by
NWS Buffalo, NY

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 54 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WWUS81 KBUF 142353
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
753 PM EDT TUE AUG 14 2012

NYZ006-150015-
OSWEGO NY-
753 PM EDT TUE AUG 14 2012

...HEAVY RAINFALL ACROSS OSWEGO COUNTY...

* AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE HEAVY RAINFALL WITH AN AREA OF SHOWERS AND 
THUNDERSTORMS MOVING ACROSS OSWEGO COUNTY.  RADAR ESTIMATED RAINFALL 
AMOUNTS OF OVER AN INCH HAS OCCURRED OVER PORTIONS OF THE AREA. THIS 
CLUSTER OF STORMS WAS LOCATED OVER CENTRAL AND EASTERN OSWEGO 
COUNTY...AND MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  PULASKI...
  CLEVELAND...
  ALTMAR AND LACONA...
  WILLIAMSTOWN...
  REDFIELD...

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITHIN THIS AREA OF 
STORMS. MOVE INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4338 7587 4315 7588 4318 7602 4326 7620
      4323 7620 4324 7646 4328 7647 4327 7659
      4342 7661 4352 7638 4354 7624 4367 7621
      4365 7601 4368 7600 4368 7580 4348 7579

$$
AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 14, 7:52 PM EDT, 1 minute earlier.

Area forecast discussion, Aug 14, 7:52 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
752 PM EDT TUE AUG 14 2012

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE REGION WITH SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING. A GRADUAL IMPROVEMENT
WEST TO EAST IS EXPECTED WEDNESDAY BEFORE BROAD HIGH PRESSURE WILL
SUPPLY US WITH BEAUTIFUL WEATHER THURSDAY. ANOTHER COLD FRONT WILL
BRING ANOTHER CHANCE FOR THUNDERSTORMS ON FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
WATER VAPOR IMAGERY EARLY THIS EVENING SHOWING A WELL DEFINED MID
LEVEL SHORTWAVE MOVING INTO CENTRAL NY...WITH A COHERENT BAND OF
ASCENT AHEAD OF IT PRODUCING A BAND OF SHOWERS AND THUNDERSTORMS. A
FEW OF THESE STORMS HAVE BEEN FAIRLY SLOW MOVING ALONG THE LAKE
ONTARIO SHORE WHERE THEY HAVE LOCKED INTO SOME CONVERGENCE JUST
INLAND FROM THE LAKE...BUT THE OVERALL TREND OVER THE PAST HOUR HAS
BEEN ONE OF WEAKENING AS THE BOUNDARY LAYER BEGINS TO STABILIZE.

THE STEADIEST RAIN WILL CONTINUE TO MOVE INTO THE EASTERN LAKE
ONTARIO REGION AND CENTRAL NY THROUGH 9PM...WHILE THE REST OF THE
AREA JUST HAS WIDELY SCATTERED LIGHT SHOWERS AS THE BASE OF THE MID
LEVEL TROUGH SLOWLY MOVES EAST ACROSS THE GREAT LAKES. THE ONE
EXCEPTION WILL BE ACROSS THE SOUTHERN TIER...WHERE ANOTHER CLUSTER
OF MORE CONCENTRATED SHOWERS AND A FEW STORMS WILL LIFT SLOWLY
NORTHEAST OUT OF PENNSYLVANIA AND IMPACT AREAS FROM JAMESTOWN EAST
TO WELLSVILLE.

THE SCATTERED SHOWERS WILL SLOWLY TAPER OFF FROM WEST TO EAST
OVERNIGHT AS THE DEEPER MOISTURE AND MID LEVEL TROUGH SLOWLY PUSH
EAST ACROSS THE AREA. WITH ALL THE CLOUD COVER IN PLACE TEMPS WILL
BE HELD UP SOMEWHAT OVERNIGHT...WITH LOWER 60S ON THE LAKE PLAINS
AND A FEW UPPER 50S ACROSS THE VALLEYS OF THE SOUTHERN TIER.

ON WEDNESDAY THE WEAK SURFACE LOW WILL BE LOCATED OVER SOUTHERN
QUEBEC. A SURFACE TROUGH EXTENDING SOUTH OF THIS LOW WITH DIVERGENT
FLOW ALOFT AND LINGERING LOW LEVEL MOISTURE WILL CONTINUE SHOWERS
ACROSS CENTRAL AND NORTHERN NY INCLUDING THE EASTERN LAKE ONTARIO
REGION. A DRYING A CLEARING TREND WILL OCCUR ACROSS WESTERN NY
TOMORROW AS THE SURFACE HIGH PRESSURE BUILDS EAST. WINDS WILL BE
LIGHT OUT OF THE WEST TO NORTHWEST WITH TEMPS RUNNING VERY CLOSE TO
TODAY'S HIGHS...MID TO UPPER 70S.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
AT THE START OF THE PERIOD WEDNESDAY EVENING A MID LEVEL TROUGH WILL
BE IN THE PROCESS OF CROSSING THE LOWER LAKES REGION...WITH MOST OF
THE ASCENT AND DEEPER MOISTURE PUSHING INTO CENTRAL AND EASTERN NY
BY 00Z OUT AHEAD OF THE TROUGH AXIS. A FEW SHOWERS MAY LINGER INTO
THE EVENING ACROSS THE EASTERN FINGER LAKES AND EASTERN LAKE ONTARIO
REGION...BUT THESE WILL QUICKLY END WITH CLEARING FROM WEST TO EAST
OVERNIGHT AS A SURFACE RIDGE BUILDS INTO THE OHIO VALLEY AND LOWER
LAKES REGION. WITH CLEARING SKIES AND DIMINISHING WINDS EXPECT SOME
FOG TO FORM OVERNIGHT...MAINLY IN THE TYPICAL RIVER VALLEY LOCATIONS
OF THE WESTERN SOUTHERN TIER.

ON THURSDAY ANY VALLEY FOG WILL BURN OFF BY MID MORNING...OTHERWISE
EXPECT A GOOD AMOUNT OF SUNSHINE ASIDE FROM SOME INCREASE IN HIGH
CLOUDS LATER IN THE DAY AHEAD OF THE NEXT SYSTEM. AS THE SURFACE
RIDGE MOVES OFF TO THE EAST OF THE AREA SOUTHWEST RETURN FLOW WILL
INCREASE BY AFTERNOON...ALLOWING 850MB TEMPS TO RISE TO AROUND +14C
BY LATE AFTERNOON. THIS WILL SUPPORT HIGHS IN THE LOW TO MID 80S
ACROSS LOWER ELEVATIONS...AND UPPER 70S ACROSS HIGHER TERRAIN.

OUR ATTENTION THEN TURNS TO THE NEXT SYSTEM...SEEN IN WATER VAPOR
IMAGERY CROSSING THE CANADIAN ROCKIES THIS AFTERNOON. LATEST 12Z
MODEL GUIDANCE HAS INCREASED THE SPEED OF THIS SYSTEM FROM PREVIOUS
RUNS BY ABOUT 6 HOURS OR SO. SEASONABLY STRONG MID LEVEL HEIGHT
FALLS AND PVA WILL OVERSPREAD THE LOWER LAKES LATER THURSDAY NIGHT
AND EARLY FRIDAY...WITH AN ASSOCIATED SURFACE COLD FRONT ENTERING
WESTERN NY BY THE WEE HOURS OF FRIDAY MORNING...THEN CLEARING
CENTRAL AND EASTERN NY BY LATE MORNING OR MIDDAY FRIDAY. GIVEN THE
QUALITY OF FORCING AND MOISTURE ALONG THE FRONT...HAVE MAINTAINED
LIKELY POPS WITH A LITTLE FASTER TIMING THAN THE PREVIOUS FORECAST.
WITH SOME LIMITED INSTABILITY AND STRONG DYNAMICS...THERE SHOULD BE
SCATTERED THUNDER ALONG THE FRONT AS WELL...ALTHOUGH UNFAVORABLE
TIME OF DAY AND LACK OF SURFACE BASED INSTABILITY MAY PREVENT
ANYTHING TOO STRONG.

ON FRIDAY SHOWERS WILL END QUICKLY IN THE MORNING ACROSS WESTERN NY
AND BY MIDDAY OR EARLY AFTERNOON ACROSS CENTRAL NY AND THE NORTH
COUNTRY IF THE FASTER MODEL TREND HOLDS. MAY EVEN SEE SOME SUNSHINE
DEVELOP LATER IN THE DAY FROM WEST TO EAST. RATHER STRONG COLD AIR
ADVECTION BEHIND THE COLD FRONT WILL OFFSET DAYTIME HEATING SOMEWHAT
WITH HIGHS RANGING FROM THE MID 70S IN WESTERN NY WITH UPPER 70S TO
AROUND 80 IN CENTRAL NY WHERE COOLER AIR IS SLOWER TO ARRIVE.

FRIDAY NIGHT HIGH PRESSURE BEGINS TO BUILD INTO THE LOWER LAKES WITH
CLEARING SKIES AND A COOLER AIRMASS ALLOWING TEMPS TO DROP INTO THE
MID TO UPPER 50S ON THE LAKE PLAINS AND CLOSE TO 50 IN THE COOLER
SPOTS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE LONGWAVE PATTERN WILL AMPLIFY FURTHER THIS WEEKEND ACROSS NORTH
AMERICA WITH A STRONG RIDGE EXTENDING NORTH FROM THE ROCKIES ALL THE
WAY INTO THE NORTHWEST TERRITORIES...FORCING A DEEP/BROAD LONGWAVE
TROUGH TO DEVELOP IN THE GREAT LAKES. THIS WILL BRING AN EXTENDED
PERIOD OF BELOW AVERAGE TEMPERATURES FOR THE WEEKEND INTO EARLY NEXT
WEEK WITH AN EARLY TASTE OF FALL-LIKE WEATHER.

INITIALLY SATURDAY AND SUNDAY IT SHOULD BE MAINLY DRY WITH A MIX OF
SUN AND CLOUDS AS DEEPER MOISTURE REMAINS ALONG THE EAST COAST AND
ALSO FARTHER WEST ACROSS THE UPPER MIDWEST. BY MONDAY OR TUESDAY THE
AXIS OF THE LONGWAVE TROUGH AND COOLEST AIR ALOFT CROSSES THE LOWER
LAKES REGION...WHICH MAY TRIGGER A FEW SHOWERS. THESE SHOULD BE
RELATIVELY LIGHT AND SCATTERED...SO FOR NOW WILL JUST GO WITH A LOW
CHANCE OF SHOWERS MONDAY AND INTRODUCE THE NEW DAY 7 TUESDAY AS DRY
FOR NOW.

LOOKING A LITTLE FURTHER AHEAD...AT THIS EARLY JUNCTURE IT APPEARS
THE COOL DOWN WILL BE TEMPORARY AS THE LONGWAVE TROUGH BEGINS TO
LIFT OUT LATER NEXT WEEK WITH A RETURN TO AVERAGE OR EVEN ABOVE
AVERAGE TEMPERATURES.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AT 00Z SHOWERS AND THUNDERSTORMS HAVE PUSHED INTO CENTRAL NEW YORK
WITH JUST THE KART AIRFIELD LIKELY TO SEE ANY LIGHT SHOWERS THIS
EVENING. THUNDERSTORMS ACROSS THE SOUTHERN TIER MAY CLIP THE KJHW
AIRFIELD TO START THE TAF PACKAGE BUT THESE SHALL DIMINISH WITH THE
LOSS OF DAY TIME HEATING.

FOR THE REMAINDER OF THE NIGHT EXPECT CONDITIONS TO DETERIORATE TO
MVFR/IFR ACROSS THE REGION WITH LIGHT WINDS. LOW LEVEL MOISTURE WILL
REMAIN ACROSS THE REGION AND WHEN COMBINED WITH MOISTURE FROM THE
WET GROUND FROM PREVIOUS RAINS EXPECT SOME IFR FLIGHT CONDITIONS
ACROSS KJHW/KROC...AND KIAG. FOR THE KBUF AND KART TERMINALS EXPECT
LOW END MVFR FLIGHT CONDITIONS. A PASSING LIGHT SHOWER CANNOT BE
RULED OUT OVERNIGHT...BUT EXPECT MINIMAL COVERAGE AREA OVERNIGHT
FOR THESE SHOWERS.

A CLOUDY START TO THE DAY ON WEDNESDAY THOUGH ANY SHOWERS WITH THE
UPPER LEVEL TROUGH STILL OVERHEAD WILL LIKELY BE TOWARDS THE
AFTERNOON AND ACROSS CNY. WILL HAVE VCSH FOR KROC AND KART...WHILE
MAINTAIN A DRY TAF FOR WNY.

OUTLOOK...
THURSDAY...VFR.
FRIDAY...VFR EXCEPT IN STORMS. SHOWERS AND THUNDERSTORMS.
SATURDAY AND SUNDAY...VFR

&&

.MARINE...
CLUSTERS OF SHOWERS AND THUNDERSTORMS HAVE CLEARED ALL BUT THE FAR
EASTERN END OF LAKE ONTARIO AND THE SAINT LAWRENCE RIVER THIS EARLY
EVENING. EXPECT THESE SHOWERS...AND POSSIBLE RUMBLE OF THUNDER TO
DIMINISH THROUGH THE LATE EVENING HOURS TONIGHT. ELSEWHERE A LOW
CHANCE WILL REMAIN FOR A LIGHT SHOWER OR THUNDERSTORM OVERNIGHT.

WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THE
REMAINDER OF TONIGHT AND TOMORROW.  THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL PERSIST INTO WEDNESDAY ACROSS EASTERN LAKE
ONTARIO WHILE LAKE ERIE WILL SEE A DRYING AND CLEARING TREND WITH
SOME WESTERLY WINDS. FINE BOATING CONDITIONS ARE EXPECTED ON
THURSDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...S THOMAS/SMITH
NEAR TERM...HITCHCOCK/SMITH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...THOMAS
MARINE...SMITH/THOMAS
Hazardous weather outlook, Aug 14, 5:05 AM EDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
505 AM EDT TUE AUG 14 2012

NYZ001>008-010>014-019>021-085-150915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
505 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
505 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Aug 14, 3:29 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EDT TUE AUG 14 2012

NYZ003-011-013-014-142015-
GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-
329 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORM MOVING WITH HEAVY RAIN...

* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WILL CREATE
PONDING OF WATER ON AREA ROADWAYS AND WILL REDUCE VISIBILITIES AT
TIME FOR MOTORISTS. THIS STORM WAS LOCATED NEAR CALEDONIA...AND
MOVING NORTHEAST AT 20 MPH TOWARDS THE I-90 THRUWAY.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY
INCLUDE...
CALEDONIA...
SCOTTSVILLE...
HENRIETTA...
BRIGHTON AND ROCHESTER...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF AREA ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4325 7769 4308 7739 4282 7784 4292 7797

AR
Special weather statement, Aug 14, 3:30 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
330 PM EDT TUE AUG 14 2012

NYZ003-011-013-014-142015-
GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-
330 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORM WITH HEAVY RAIN...

* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WILL CREATE
PONDING OF WATER ON AREA ROADWAYS AND WILL REDUCE VISIBILITIES AT
TIME FOR MOTORISTS. THIS STORM WAS LOCATED NEAR CALEDONIA...AND
MOVING NORTHEAST AT 20 MPH TOWARDS THE I-90 THRUWAY.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY
INCLUDE...
CALEDONIA...
SCOTTSVILLE...
HENRIETTA...
BRIGHTON AND ROCHESTER...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF AREA ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4325 7769 4308 7739 4282 7784 4292 7797

AR
Special weather statement, Aug 14, 3:51 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
351 PM EDT TUE AUG 14 2012

NYZ012-013-020-021-142030-
ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-WYOMING NY-
351 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL UP TO HALF AN
INCH...STRONG GUSTY WINDS UP TO 40 MPH...AND HEAVY RAIN.  THIS
STORM WAS LOCATED NEAR FRANKLINVILLE...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  RUSHFORD AND CENTERVILLE...
  CANEADEA AND HOUGHTON...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4259 7804 4227 7795 4226 7858 4243 7862

AR
Special weather statement, Aug 14, 4:37 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
437 PM EDT TUE AUG 14 2012

NYZ013-021-142115-
ALLEGANY NY-LIVINGSTON NY-
437 PM EDT TUE AUG 14 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS UP TO 35 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED
  OVER THE NORTHWESTERN PORTION OF ALLEGANY COUNTY...AND MOVING EAST AT
  20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  ANGELICA...
  BIRDSALL...
  ALFRED...
  CANASERAGA...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4224 7830 4242 7830 4252 7772 4224 7772
      4223 7774

AR
Special weather statement, Aug 14, 7:22 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
722 PM EDT TUE AUG 14 2012

NYZ006-150015-
OSWEGO NY-
722 PM EDT TUE AUG 14 2012

...HEAVY RAINFALL ACROSS OSWEGO COUNTY...

* AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE HEAVY RAINFALL WITH AN AREA OF SHOWERS AND
THUNDERSTORMS MOVING ACROSS OSWEGO COUNTY.  RADAR ESTIMATED RAINFALL
AMOUNTS OF OVER AN INCH HAS OCCURRED OVER PORTIONS OF THE AREA. THIS
CLUSTER OF STORMS WAS LOCATED OVER CENTRAL AND EASTERN OSWEGO
COUNTY...AND MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  PULASKI...
  CLEVELAND...
  ALTMAR AND LACONA...
  WILLIAMSTOWN...
  REDFIELD...

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4338 7587 4315 7588 4318 7602 4326 7620
      4323 7620 4324 7646 4328 7647 4327 7659
      4342 7661 4352 7638 4354 7624 4367 7621
      4365 7601 4368 7600 4368 7580 4348 7579

AR
Special weather statement, Aug 14, 7:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
753 PM EDT TUE AUG 14 2012

NYZ006-150015-
OSWEGO NY-
753 PM EDT TUE AUG 14 2012

...HEAVY RAINFALL ACROSS OSWEGO COUNTY...

* AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE HEAVY RAINFALL WITH AN AREA OF SHOWERS AND
THUNDERSTORMS MOVING ACROSS OSWEGO COUNTY.  RADAR ESTIMATED RAINFALL
AMOUNTS OF OVER AN INCH HAS OCCURRED OVER PORTIONS OF THE AREA. THIS
CLUSTER OF STORMS WAS LOCATED OVER CENTRAL AND EASTERN OSWEGO
COUNTY...AND MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  PULASKI...
  CLEVELAND...
  ALTMAR AND LACONA...
  WILLIAMSTOWN...
  REDFIELD...

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITHIN THIS AREA OF
STORMS. MOVE INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4338 7587 4315 7588 4318 7602 4326 7620
      4323 7620 4324 7646 4328 7647 4327 7659
      4342 7661 4352 7638 4354 7624 4367 7621
      4365 7601 4368 7600 4368 7580 4348 7579

AR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:12 PM EDTSpecial Weather StatementBUFChautauqua33 min
Aug 14, 3:29 PM EDTSpecial Weather StatementBUFMonroe46 min
Aug 14, 3:30 PM EDTSpecial Weather StatementBUFMonroe45 min
Aug 14, 3:51 PM EDTSpecial Weather StatementBUFAllegany39 min
Aug 14, 4:27 PM EDTAreal Flood AdvisoryBUFMonroe, Wayne2 hr
Aug 14, 4:37 PM EDTSpecial Weather StatementBUFAllegany38 min
Aug 14, 6:04 PM EDTFlash Flood WarningBUFOswego70 min
Aug 14, 7:22 PM EDTSpecial Weather StatementBUFOswego53 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.